The Theil Indices in Parametric Families of Income Distributions—A Short Review

14 Pages Posted: 5 Dec 2017

See all articles by José María Sarabia

José María Sarabia

University of Cantabria - Department of Economics

Vanesa Jordá

University of Cantabria

Lorena Remuzgo

University of Cantabria

Date Written: December 2017

Abstract

The Theil indices (Theil, [Theil, H., 1967]) are widely used measures for studying the degree of concentration and inequality in size income distributions. Their property of decomposability makes these indices especially useful in applied economic analysis. This paper is a synthetic review of the Theil indices for the most important and popular parametric income distributions. Extensions to higher dimensions are sketched.

Keywords: Champernowne distribution, generalized gamma distribution, generalized beta distributions, κ‐generalized income distribution

JEL Classification: C13, C46, D63

Suggested Citation

Sarabia, José María and Jordá, Vanesa and Remuzgo, Lorena, The Theil Indices in Parametric Families of Income Distributions—A Short Review (December 2017). Review of Income and Wealth, Vol. 63, Issue 4, pp. 867-880, 2017, Available at SSRN: https://ssrn.com/abstract=3079131 or http://dx.doi.org/10.1111/roiw.12260

José María Sarabia (Contact Author)

University of Cantabria - Department of Economics ( email )

Av. Los Castros s/n
39005 - Santander (Cantabria), Cantabria 39005
Spain

Vanesa Jordá

University of Cantabria ( email )

Avda. Los Castros, s/n
Santander 39005
Spain

Lorena Remuzgo

University of Cantabria

Avda. Los Castros, s/n
Santander 39005
Spain

Do you have a job opening that you would like to promote on SSRN?

Paper statistics

Downloads
0
Abstract Views
194
PlumX Metrics